MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the apollo catheter had a distal leak and an axium coil was stuck in the catheter hub.The patient was undergoing treatment for a small arteriovenous malformation (avm).The avm was not located in the eloquent region.The patient's blood flow and vessel tortuosity were normal.The access vessel was the femoral artery, which was 8mm in diameter.It was reported that the surgeon found that the apollo microcatheter tip leaked glue during the injection.They stopped the operation, and withdrew the system for inspection.It was found that there was a leak at the microcatheter tip.A replacement catheter was used.Next, the coil was ready to be implanted to block the blood vessel.The coil could not be delivered into the microcatheter, and after repeated adjustment, it still could not be solved.They replaced the spring coil with one of the same model and it was able to be delivered smoothly.There was no damage to the coil or catheter, and the coil had pushed out of the introducer sheath smoothly. the patient did not experience any injury or complications.The devices were prepared and flushed according to the instructions for use (ifu).
 
Event or Problem Description
Additional information received reported the catheter the coil was stuck in was a straight head echelon10.Upon injection of the liquid embolic agent into the apollo, there was no resistance.The physician did not pause during injection.The injection rate followed as indicated in the competitor's instructions for use (ifu).The liquid embolic agent did not get embedded in an unintended location.No medical intervention was required.The location of the apollo tip is the distal end.The subject is recovering normally from the procedure.The cause of the event was not determined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition: the apollo micro catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: no damages or irregularities were found with the apollo micro catheter hub.Solidified onyx was found within the apollo catheter hub.The apollo catheter body was found ruptured ~5.6cm from the distal end with onyx residue found within the rupture.No bends or kinks were found with the apollo catheter body.The apollo tip was still attached to the micro catheter.Testing/analysis: the apollo micro catheter total length was measured to be ~172.1cm, the usable length was measured to be ~165.7cm and the detachable tip was measured to be ~3.0cm, which is within specification (specification: usable = 165cm ± 2.5cm, detachable tip = 3.0cm ± 0.3cm).The apollo micro catheter could not be flushed as it was found to be occluded with the onyx.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter leak¿ report was confirmed as a rupture was found.The rupture appears to have occurred due to over-pressurization.Rupture can occur during injection of embolic material or when the distal portion of the catheter is kinked, prolapsed, or occluded.Rupture can also occur due to high injection rate, use of palm of hand pressure, increased injection force against resistance, or pauses longer than two minutes.However, the cause for the rupture could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15157341
Report Number2029214-2022-01297
Device Sequence Number5235061
Product Code MFE
UDI-Device Identifier00847536006041
UDI-Public00847536006041
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2024
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB221273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer08/04/2022
08/26/2022
09/25/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date08/18/2022
09/16/2022
10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight60 KG